Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: Information has been received from a licensed practical nurse concerning a 14 year old female with asthma, no allergies and a history of vomiting, fever and abdominal cramps after a flu vaccination each time she was vaccinated. The nurse reported that the patients asthma was under good control for more than six months. She also noted that due to the side effects of the flu vaccination, the patient refused to received any more flu shots. On 31 Oct 2006 the patient was vaccinated intramuscularly with a first dose of HPV vaccine (lot 653938/0954F). concomitant therapy included Advair and albuterol inhaler prn. On 02 Nov 2006 the patient had an asthma attack. She developed chest tightening, wheezing and chest pain. The symptoms began after playing basketball. She used her albuterol inhaler with no relief. She went to the ER and was given albuterol and Advair. An EKG and chest X ray were preformed. The patient was not hospitalized. The nurse felt that this asthma attack was an isolated event. She noted that the patients physician felt that it was probably a coincidence that it was after the HPV vaccination. On 04 Nov 2006 the patient recovered. No product quality complaint was involved. The reporter did not considered this asthma attack to be permanently disabling, but that it was disabling because the patient missed school and the shortness of breath during the attack would be considered disabling. Asthma attack was considered to be an other important medical event (OMIC). Additional information has been requested.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166